MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES MESH TSL - PERMACOL¿; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES MESH TSL - PERMACOL¿; MESH, SURGICAL
Model Number P151015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Injury (2348); Impaired Healing (2378)
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced an open abdominal wound.Post-operative patient treatment included placement of wound vac.Information received indicates the patient is deceased.It has been stated that the death due to or is a consequence of multi-organ system failure, liver failure, pulmonary hypertension, renal failure or incarcerated ventral hernia.Information regarding the date of death is unavailable.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced an open abdominal wound.Post-operative patient treatment included placement of wound vac.Information received indicates the patient is deceased.It has been stated that the death due to or is a consequence of multi-organ system failure, liver failure, pulmonary hypertension, renal failure or incarcerated ventral hernia.Information regarding the date of death is unavailable.The device had been used with vac drain.

Brand Name
MESH TSL - PERMACOL¿
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB  GU11 1EJ
MDR Report Key8846147
Report Number9615742-2019-02745
Device Sequence Number242206
Product Code FTM
UDI-Device Identifier10884523000160
UDI-Public10884523000160
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2012
Device Model NumberP151015
Device Catalogue NumberP151015
Device Lot Number09B0309
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;